Alert archive / California / Wind Advisories in 2014
Wind Advisory 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 28, 2014, 2:08 AM PST. It took effect at Feb 28, 2014, 4:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2014, 2:08 AM PST (10:08 UTC)
- In effect from
- Feb 28, 2014, 4:00 AM PST
- Expired
- Feb 28, 2014, 10:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
461 WWUS75 KPSR 281008 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 308 AM MST FRI FEB 28 2014 A COLD FRONT WILL MOVE ACROSS SOUTHEAST CALIFORNIA TODAY LEADING TO VERY STRONG WINDS OVER JOSHUA TREE NATIONAL PARK AS WELL AS FAR SOUTHWEST PORTIONS OF IMPERIAL COUNTY. ELSEWHERE OVER EASTERN RIVERSIDE AND IMPERIAL COUNTIES WINDS WILL NOT BE QUITE AS STRONG BUT WILL STILL BE BREEZY TO WINDY. THE STRONG WINDS WILL DEVELOP OVER THE HIGHER TERRAIN FIRST THEN EXPAND TO THE LOWER ELEVATIONS. IN ADDITION TO THE WINDS...SHOWERS CAN BE EXPECTED DURING THIS TIME AS WELL. CAZ030-282215- /O.NEW.KPSR.WI.Y.0001.140228T1200Z-140301T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 208 AM PST FRI FEB 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * AFFECTED AREA...JOSHUA TREE NATIONAL PARK. * TIMING...EARLY MORNING THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...RECREATIONAL INTERESTS...ESPECIALLY THOSE CAMPING IN TENTS OR ROCK CLIMBING...WILL EXPERIENCE ADVERSE CONDITIONS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS DUE TO THE STRONG WINDS AND OCCASIONALLY LOWERED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... OUTDOOR RECREATIONAL ACTIVITIES MAY REQUIRE ALTERNATE PLANS. MOTORISTS THAT ENCOUNTER DIFFICULT CONDITIONS SHOULD SLOW DOWN AND LEAVE EXTRA SPACE BETWEEN VEHICLES. IF VISIBILITY BECOMES POOR...TRY TO PULL OFF THE ROADWAY AS FAR AS POSSIBLE AND PARK THE VEHICLE...TURNING OFF ALL LIGHTS AND KEEPING YOUR FOOT OFF THE BRAKE PEDAL. && $$ CAZ033-282215- /O.NEW.KPSR.WI.Y.0001.140228T1800Z-140301T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 208 AM PST FRI FEB 28 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * AFFECTED AREA...SOUTHWEST IMPERIAL COUNTY WEST OF EL CENTRO...ESPECIALLY THE I-8 CORRIDOR NEAR THE SAN DIEGO COUNTY LINE. * TIMING...MID MORNING THROUGH LATE THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...DUE TO THE STRONG WINDS. VISIBILITIES MAY ALSO BE REDUCED OCCASIONALLY DUE TO BLOWING DUST OR SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS THAT ENCOUNTER DIFFICULT CONDITIONS SHOULD SLOW DOWN AND LEAVE EXTRA SPACE BETWEEN VEHICLES. IF VISIBILITY BECOMES POOR...TRY TO PULL OFF THE ROADWAY AS FAR AS POSSIBLE AND PARK THE VEHICLE...TURNING OFF ALL LIGHTS AND KEEPING YOUR FOOT OFF THE BRAKE PEDAL. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
3 follow-up statements
190 WWUS75 KPSR 282207 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 307 PM MST FRI FEB 28 2014 A COLD FRONT WILL MOVE ACROSS SOUTHEAST CALIFORNIA TODAY LEADING TO VERY STRONG WINDS OVER JOSHUA TREE NATIONAL PARK AS WELL AS FAR SOUTHWEST PORTIONS OF IMPERIAL COUNTY. ELSEWHERE OVER EASTERN RIVERSIDE AND IMPERIAL COUNTIES WINDS WILL NOT BE QUITE AS STRONG BUT WILL STILL BE BREEZY TO WINDY. THE STRONG WINDS WILL DEVELOP OVER THE HIGHER TERRAIN FIRST THEN EXPAND TO THE LOWER ELEVATIONS. IN ADDITION TO THE WINDS...SHOWERS CAN BE EXPECTED DURING THIS TIME AS WELL. CAZ030-010300- /O.CON.KPSR.WI.Y.0001.000000T0000Z-140301T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 207 PM PST FRI FEB 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * AFFECTED AREA...JOSHUA TREE NATIONAL PARK. * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...RECREATIONAL INTERESTS...ESPECIALLY THOSE CAMPING IN TENTS OR ROCK CLIMBING...WILL EXPERIENCE ADVERSE CONDITIONS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS DUE TO THE STRONG WINDS AND OCCASIONALLY LOWERED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... OUTDOOR RECREATIONAL ACTIVITIES MAY REQUIRE ALTERNATE PLANS. MOTORISTS THAT ENCOUNTER DIFFICULT CONDITIONS SHOULD SLOW DOWN AND LEAVE EXTRA SPACE BETWEEN VEHICLES. IF VISIBILITY BECOMES POOR...TRY TO PULL OFF THE ROADWAY AS FAR AS POSSIBLE AND PARK THE VEHICLE...TURNING OFF ALL LIGHTS AND KEEPING YOUR FOOT OFF THE BRAKE PEDAL. && $$ CAZ033-010600- /O.CON.KPSR.WI.Y.0001.000000T0000Z-140301T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 207 PM PST FRI FEB 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * AFFECTED AREA...SOUTHWEST IMPERIAL COUNTY WEST OF EL CENTRO... ESPECIALLY THE I-8 CORRIDOR NEAR THE SAN DIEGO COUNTY LINE. * TIMING...THROUGH LATE THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...DUE TO THE STRONG WINDS. VISIBILITIES MAY ALSO BE REDUCED OCCASIONALLY DUE TO BLOWING DUST OR SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS THAT ENCOUNTER DIFFICULT CONDITIONS SHOULD SLOW DOWN AND LEAVE EXTRA SPACE BETWEEN VEHICLES. IF VISIBILITY BECOMES POOR...TRY TO PULL OFF THE ROADWAY AS FAR AS POSSIBLE AND PARK THE VEHICLE...TURNING OFF ALL LIGHTS AND KEEPING YOUR FOOT OFF THE BRAKE PEDAL. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
629 WWUS75 KPSR 010309 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 809 PM MST FRI FEB 28 2014 A COLD FRONT HAS MOVED INTO SOUTHEAST CALIFORNIA THIS EVENING...WITH OCCASIONAL STRONG WINDS OBSERVED IN THE SOUTHWEST PORTIONS OF IMPERIAL COUNTY. ELSEWHERE OVER EASTERN RIVERSIDE AND IMPERIAL COUNTIES WINDS WILL NOT BE QUITE AS STRONG BUT WILL STILL BE BREEZY TO WINDY. CAZ030-010415- /O.EXP.KPSR.WI.Y.0001.000000T0000Z-140301T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 709 PM PST FRI FEB 28 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND WILL OCCASIONALLY STILL GUST ABOVE 30 MPH NEAR SHOWERS THROUGH THE OVERNIGHT HOURS. $$ CAZ033-010600- /O.CON.KPSR.WI.Y.0001.000000T0000Z-140301T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 709 PM PST FRI FEB 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * AFFECTED AREA...SOUTHWEST IMPERIAL COUNTY WEST OF EL CENTRO... ESPECIALLY THE I-8 CORRIDOR NEAR THE SAN DIEGO COUNTY LINE. * TIMING...THROUGH LATE THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...DUE TO THE STRONG WINDS. VISIBILITIES MAY ALSO BE REDUCED OCCASIONALLY DUE TO BLOWING DUST OR SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS THAT ENCOUNTER DIFFICULT CONDITIONS SHOULD SLOW DOWN AND LEAVE EXTRA SPACE BETWEEN VEHICLES. IF VISIBILITY BECOMES POOR...TRY TO PULL OFF THE ROADWAY AS FAR AS POSSIBLE AND PARK THE VEHICLE...TURNING OFF ALL LIGHTS AND KEEPING YOUR FOOT OFF THE BRAKE PEDAL. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
732 WWUS75 KPSR 010600 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1100 PM MST FRI FEB 28 2014 CAZ033-010700- /O.EXP.KPSR.WI.Y.0001.000000T0000Z-140301T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 1000 PM PST FRI FEB 28 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WEST WINDS WILL OCCASIONALLY GUST TO 35 MPH FOR THE NEXT COUPLE HOURS...BUT DECREASE BY SUNRISE. $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 28, 1:51 AM PST, 17 minutes earlier.
Area forecast discussion, Feb 28, 1:51 AM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
251 AM MST FRI FEB 28 2014
.SYNOPSIS...
A WELL DEFINED PACIFIC STORM SYSTEM WILL ARRIVE TODAY WITH
WIDESPREAD SHOWERS BEGINNING IN SOUTHEAST CALIFORNIA DURING THE
MORNING...THEN SPREADING INTO ARIZONA THROUGH THE AFTERNOON AND
EVENING HOURS. PERIODIC RAIN SHOWERS AND EVEN A FEW THUNDERSTORMS
WILL BE POSSIBLE THROUGH THE WEEKEND. CONDITIONS WILL GRADUALLY DRY
OUT FROM WEST TO EAST SUNDAY WITH HIGH PRESSURE AND NORMAL
TEMPERATURES RETURNING EARLY NEXT WEEK.
&&
.DISCUSSION...
VERY WELL DEFINED CIRCULATION REMAINS OFFSHORE THIS MORNING AND
CONTINUES TO OCCLUDE AS OF 09Z. HOWEVER...PRECIPITATION IS ALREADY
FALLING WEST OF THE COASTAL MOUNTAINS AS A SUBSTANTIAL ATMOSPHERIC
RIVER WITHIN THE WARM CONVEYOR BELT MOVES ONSHORE. THE NEARLY
PERPENDICULAR UPSLOPE COMPONENT TO THE 700-850MB WINDS IS CERTAINLY
HELPING MATTERS AS WELL WITH WINDS ANALYZED AROUND 60-70KTS. WHILE
THE FORECAST AREA REMAINS DRY AT THE MOMENT...IT\S SIMPLY A MATTER
OF TIME BEFORE THE BOUNDARY LAYER SATURATES SUFFICIENTLY AND
PRECIPITATION BEGINS. BLENDED TPW IMAGERY REVEALS APPROXIMATELY 0.5
INCH PWATS ACROSS THE LOWER AZ DESERTS...WITH SLIGHTLY HIGHER VALUES
ACROSS SOUTHEAST CALIFORNIA...SUBSTANTIALLY HIGHER VALUES /AROUND
1.25 INCHES/ OFF THE SAN DIEGO COAST...AND APPROXIMATELY 1.8 INCHES
A BIT FARTHER WEST. SUFFICE TO SAY THE ATMOSPHERE HAS PLENTY OF
MOISTURE TO WORK WITH...ONLY QUESTION IS HOW QUICKLY IT WILL BE
IMPORTED OVER THE COASTAL MOUNTAINS AND THE BAJA SPINE AND INTO THE
LOWER AZ DESERTS.
ALL MODEL GUIDANCE INDICATES MOISTURE WILL MAKE ITS WAY INTO
SOUTHEAST CALIFORNIA LATER THIS MORNING...NAM...HRRR...LOCAL
WRF\S...AND EVEN THE MORE COARSE GUIDANCE ARE ON BOARD. WHILE A
FEW SHOWERS ARE POSSIBLE THIS MORNING AROUND EL CENTRO AND BLYTHE
AND CERTAINLY ACROSS JOSHUA TREE NATIONAL PARK...ACTIVITY SHOULD
PICK UP SUBSTANTIALLY THIS AFTERNOON AS CONVECTION DEVELOPS OVERHEAD
AND FILLS IN WITH THE INITIAL PRE-FRONTAL TROUGH. THE PRESENCE OF
RELATIVELY STEEP MID LEVEL LAPSE RATES AND A FEW HUNDRED J/KG MLCAPE
WILL ALSO HELP THINGS ALONG LATER THIS MORNING/AFTERNOON.
ARGUABLY...LATE THIS MORNING THROUGH THIS AFTERNOON COULD BE
SOUTHEAST CALIFORNIA\S BUSIEST PERIOD DURING THIS ENTIRE EVENT. POPS
WERE ALREADY AT OR NEAR 100 PERCENT FOR TODAY AND I ONLY MADE VERY
MINOR ADJUSTMENTS. MAINTAINED THE MENTION OF THUNDER AS WELL...GIVEN
AFOREMENTIONED LAPSE RATES AND MLCAPES...THIS ALSO MATCHES SPC\S DAY
1 GENERAL THUNDER OUTLINE...BUT I STILL THINK WIDESPREAD SEVERE
WEATHER IS UNLIKELY. HOWEVER...WINDS WILL BE A FACTOR ESPECIALLY
ACROSS THE HIGHER TERRAIN OF JOSHUA TREE NATIONAL PARK AND THE
USUALLY WINDY I-8 CORRIDOR OF IMPERIAL COUNTY. GOING WITH A WIND
ADVISORY TODAY INTO THIS EVENING BUT THE VAST MAJORITY OF AREAS
DOWNWIND OF THE COASTAL MOUNTAINS SHOULD BE SPARED THE STRONGEST
WINDS.
THE BIGGEST CHALLENGE THIS MORNING IS DECIDING WHEN PRECIP WILL
BEGIN ACROSS THE LOWER AZ DESERTS AND AROUND THE PHOENIX AREA. WHILE
TRYING NOT TO FOCUS TOO CLOSELY ON ONE OR TWO DETERMINISTIC
SOLUTIONS...ALL THE 00Z HI-RES GUIDANCE INCLUDING THE NAM12...4KM
NAM...LOCAL WRFS...NSSL WRF...HRRR...AND RAP INDICATE PRECIP WILL
HOLD OFF UNTIL WELL AFTER 00Z AROUND THE PHOENIX AREA. PER THEIR
SOLUTIONS...PRECIP WILL DEVELOP IN THE MOUNTAINS NORTH/EAST OF
PHOENIX FIRST...THEN GRADUALLY BACKFILL OVER THE METRO AS ADDITIONAL
MOISTURE IS IMPORTED INTO THE AREA. FOR BETTER OR WORSE...THIS
BACKFILLING DOESN\T TAKE PLACE UNTIL CLOSER TO 12Z SATURDAY...ABOUT
12 HRS SLOWER THAN PREVIOUSLY THOUGHT. GIVEN THE VERY STRONG
ISENTROPIC LIFT THAT WILL BE OVERHEAD LATE THIS EVENING ALONG WITH
NEARLY 50KT SOUTHERLY 850MB WINDS AND PWATS AROUND 1.2-1.3
INCHES...I\M NOT CONVINCED IT WILL STAY DRY ALL THE WAY THROUGH
SATURDAY MORNING. I MADE SLIGHTLY DOWNWARD ADJUSTMENTS TO POPS
ACROSS THE DESERTS FOR THIS EVENING/OVERNIGHT BUT VALUES ARE STILL
RUNNING IN THE 80-90 PERCENT RANGE. THE HIGHER TERRAIN NORTH/EAST OF
PHOENIX IS STILL AT 100 PERCENT AS THEY SHOULD BE THE FIRST TO SEE
PRECIP DEVELOPMENT.
MODELS ARE TRENDING TOWARD SLIGHTLY HIGHER VALUES OF MLCAPE DURING
THE DAY ON SATURDAY...ALONG WITH SLIGHTLY HIGHER VALUES OF 0-1KM
0-3KM AND 0-6KM SHEAR. CONFIDENCE INCREASING THAT THERE WILL INDEED
BE THUNDER AROUND DURING THE DAY ON SATURDAY...BUT WITH QUITE A BIT
OF CLOUD COVER WIDESPREAD SEVERE STILL SEEMS UNLIKELY. PERHAPS A FEW
SHOWERS THAT ARE CAPABLE OF LOCALLY GUSTY WINDS...BUT THAT\S ABOUT
IT. ACROSS SOUTHEAST CALIFORNIA I THINK THERE COULD BE A FEW SHOWERS
ON SATURDAY BUT ISENTROPIC DOWNGLIDE ON THE 295-310K SURFACES STARTS
BECOMING EVIDENT AS EARLY AS 12-18Z SATURDAY. ACTIVITY MAY END UP
BEING FAIRLY SCATTERED IN NATURE BUT GIVEN THE LARGE SWATH OF
MOISTURE THAT WILL STILL BE IN PLACE...HESITANT TO REDUCE POPS TOO
MUCH.
THE 1.2 INCH PWAT AXIS SHIFTS INTO THE MOUNTAINS EAST OF PHOENIX
SATURDAY EVENING AND A DRYING TREND SHOULD COMMENCE ACROSS THE
ENTIRE FORECAST AREA /EXCLUDING GILA CO/ DURING THE EVENING HOURS.
LINGERING MOISTURE WILL ALLOW FOR A FEW SHOWERS ON SUNDAY BUT THE
VAST MAJORITY OF THESE SHOWERS SHOULD BE IN THE MOUNTAINS WELL EAST
OF PHOENIX. HELD ONTO AT LEAST A SLIGHT CHANCE MENTION OF POPS
SUNDAY INTO SUNDAY AFTERNOON BUT FOR THE DESERTS...RAINFALL SHOULD
BE PRETTY MUCH OVER AND DONE WITH. WHAT DOES THIS MEAN FOR STORM
TOTAL AMOUNTS? A BLEND OF WPC PROVIDED QPF AND GFS/EUROPEAN QPF
YIELDS ABOUT 0.25 TO 0.5 INCHES ACROSS SOUTHEAST CALIFORNIA...AROUND
0.75 TO 1 INCHES AROUND THE PHOENIX AREA...AND UPWARDS OF 1.5 EAST
OF PHOENIX. NATURALLY...HIGHER AMOUNTS ARE EXPECTED WITHIN THE
STRONGER SHOWERS/STORMS BUT OVERALL THESE VALUES FIT IN WELL WITH
CIPS ANALOGS. WILL HOLD OFF ISSUING ANY SORT OF FLOOD WATCHES BUT
NUISANCE FLOODING OF LOW LYING AREAS AND/OR NORMALLY DRY WASHES
CAN\T BE RULED OUT. SNOWFALL POTENTIAL REMAINS LIMITED AS THIS
SYSTEM WILL CONTINUE TO IMPORT WARM SOUTHERLY AIR INTO THE REGION
UNTIL SUNDAY. SNOW LEVELS WILL DROP TO AROUND 6500FT ON SUNDAY AS
PRECIP IS DRAWING TO A CLOSE. ASIDE FROM THE TOPS OF THE VERY
HIGHEST PEAKS EAST OF PHOENIX...SNOWFALL APPEARS HIGHLY UNLIKELY.
THE WEATHER TURNS MUCH MUCH QUIETER FROM MONDAY ONWARD AS WEAK ZONAL
FLOW TRANSITIONS INTO WEAK RIDGING BY MID WEEK. DRY WEATHER IS A
LOCK FROM MONDAY ONWARD ALONG WITH STEADILY INCREASING TEMPS
EVENTUALLY REACHING THE LOWER 80S TOWARD THE END OF THE WEEK.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
HIGH CLOUDS WILL INCREASE THROUGH FRIDAY MORNING...WITH CIGS
DEVELOPING AOA 10K FT BY FRIDAY AFTERNOON AND LOWERING BELOW 8K FT
BY FRIDAY EVENING AS SHOWERS DEVELOP. FEEL COVERAGE THROUGH 00Z WILL
BE SPARSE...AND ONLY HAVE A VCSH MENTION. WHILE AN ISOLD TS MAY BE
POSSIBLE...CHANCES ARE FAR TOO LOW TO MENTION. SFC WINDS WILL SWITCH
TO EASTERLY TONIGHT...THEN MAY OBTAIN A PROLONGED SLY CROSS WIND
TRAJECTORY FRIDAY AFTERNOON...THOUGH IT APPEARS SPEEDS WILL REMAIN
BELOW 14KT.
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
CIGS WILL THICKEN AND LOWER OVERNIGHT...FALLING TO A 7K-8K FT LEVEL
BY FRIDAY MORNING AS SHOWERS BEGIN TO DEVELOP THROUGHOUT SERN
CALIFORNIA. COVERAGE APPEARS TOO SPOTTY TO INCLUDE A PREVAILING
GROUP DURING THE MORNING HOURS. HOWEVER...ANOTHER ROUND OF SHOWERS
WITH BETTER COVERAGE MAY DEVELOP FRIDAY AFTERNOON. WHILE AN ISOLD TS
MAY BE POSSIBLE...CHANCES ARE FAR TOO LOW TO MENTION. THERE IS LOW
CONFIDENCE REGARDING PREVAILING SFC WIND DIRECTIONS...AS COVERAGE
AND LOCATION OF SHOWERS MAY CREATE RAPIDLY SHIFTING WINDS THROUGH
THE PERIOD. IN GENERAL...PREVAILING S/E WINDS WOULD BE PREFERRED IN
THE MORNING...BECOMING S/W IN THE AFTERNOON.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
A LOW PRESSURE SYSTEM WILL CONTINUE MOVING THROUGH THE REGION WITH
PRECIPITATION STARTING TO TAPER OFF FROM WEST TO EAST SATURDAY
AFTERNOON. HOWEVER...PRECIPITATION CHANCES LINGER THROUGH
SUNDAY...ESPECIALLY OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL
ARIZONA. PRECIPITATION TOTALS WILL BE SUBSTANTIALLY HIGHER EAST OF
THE LOWER COLORADO RIVER VALLEY THAN OVER SOUTHEAST CALIFORNIA.
LOCALLY BREEZY CONDITIONS CAN BE EXPECTED ON THE VALLEY FLOORS
SATURDAY WITH VERY STRONG WINDS AT RIDGETOPS. TEMPERATURES WILL BE
BELOW NORMAL SATURDAY AND SUNDAY AND HUMIDITIES WILL BE ELEVATED.
EXPECT WARMER TEMPERATURES AND LOWER HUMIDITIES MONDAY THROUGH
WEDNESDAY ALONG WITH LESS WIND.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
CAZ033.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR CAZ030.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...LEINS
AVIATION...MO
FIRE WEATHER...AJHazardous weather outlook, Feb 27, 2:09 AM PST, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 309 AM MST THU FEB 27 2014 AZZ020>028-CAZ030>033-281400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 309 AM MST THU FEB 27 2014 /209 AM PST THU FEB 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD RAIN IS EXPECTED ACROSS THE AREA STARTING ACROSS SOUTHEAST CALIFORNIA ON FRIDAY...SPREADING INTO SOUTH-CENTRAL ARIZONA FRIDAY AFTERNOON/EVENING. RAINFALL WILL CONTINUE THROUGH MUCH OF THE DAY SATURDAY BEFORE TAPERING OFF FROM WEST TO EAST ON SUNDAY. SOME OF THE NORMALLY DUST-PRONE LOCATIONS SOUTH AND WEST OF PHOENIX COULD SEE PATCHY BLOWING DUST FRIDAY AFTERNOON BEFORE THE RAINFALL BEGINS...BUT WIDESPREAD BLOWING DUST IS NOT ANTICIPATED. MEANWHILE SOME OF THE NORMALLY WINDY RIDGE-TOP LOCATIONS IN JOSHUA TREE NATIONAL PARK...AS WELL AS ACROSS SOUTHEAST CALIFORNIA...COULD SEE WINDY CONDITIONS DURING THE DAY FRIDAY AND A WIND ADVISORY MAY BE NECESSARY. WHILE WIDESPREAD FLOODING IS NOT EXPECTED ACROSS THE AREA WITH THIS EVENT...MINOR FLOODING OF LOW LYING AREAS AND POOR DRAINAGE AREAS IS POSSIBLE ESPECIALLY ON SATURDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FRIDAY AND SATURDAY ALTHOUGH THERE IS LITTLE TO NO THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.